Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Fractional Calculus and Applied Analysis

Editor-in-Chief: Kiryakova, Virginia

6 Issues per year


The journal celebrates now its 20 years!

IMPACT FACTOR 2016: 2.034
5-year IMPACT FACTOR: 2.359

CiteScore 2016: 2.18

SCImago Journal Rank (SJR) 2016: 1.372
Source Normalized Impact per Paper (SNIP) 2016: 1.492

Mathematical Citation Quotient (MCQ) 2016: 0.61

Online
ISSN
1314-2224
See all formats and pricing
More options …

Fractional sobolev spaces and functions of bounded variation of one variable

Maïtine Bergounioux
  • Laboratoire MAPMO, CNRS, UMR 7349 Fédération Denis Poisson, FR 2964 Université d’Orléans, B.P. 6759 45067 Orléans cedex 2, France
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Antonio Leaci / Giacomo Nardi / Franco Tomarelli
Published Online: 2017-08-08 | DOI: https://doi.org/10.1515/fca-2017-0049

Abstract

We investigate the 1D Riemann-Liouville fractional derivative focusing on the connections with fractional Sobolev spaces, the space BV of functions of bounded variation, whose derivatives are not functions but measures and the space SBV, say the space of bounded variation functions whose derivative has no Cantor part. We prove that SBV is included in Ws,1 for every s ∈ (0, 1) while the result remains open for BV. We study examples and address open questions.

MSC 2010: Primary 26A30; Secondary 26A33; 26A45

Key Words and Phrases: fractional calculus; bounded variation functions; Riemann-Liouville derivative; Marchaud derivative; Sobolev spaces

References

  • [1]

    R.A. Adams and J. Fournier, Sobolev Spaces. Academic Press (2003).Google Scholar

  • [2]

    R. Almeida and D. F.M. Torres, Necessary and sufficient conditions for the fractional calculus of variations with Caputo derivatives. Commun. Nonlinear Sci. and Numer. Simul. 16, No 2 (2011), 1490–1500; .CrossrefGoogle Scholar

  • [3]

    L. Ambrosio, N. Fusco, and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems. Oxford Math. Monographs, Clarendon Press, Oxford Univ. Press, New York (2000).Google Scholar

  • [4]

    N. Aronszajn, Boundary values of functions with finite Dirichlet integral. Techn. Report of Univ. of Kansas 14 (1955), 77–94.Google Scholar

  • [5]

    H. Attouch, G. Buttazzo, and G. Michaille, Variational Analysis in Sobolev and BV Spaces, MPS/SIAM Ser. on Optimization, Vol. 6, SIAM, Philadelphia, PA (2006).Google Scholar

  • [6]

    M. Bergounioux, Second order variational models for image texture analysis. Advances in Imaging and Electron Physics 181 (2014), 35–124; .CrossrefGoogle Scholar

  • [7]

    M.Bergounioux, Mathematical analysis of a Inf-Convolution model for image processing. J. Optim. Theory Appl. 168, No 1 (2016), 1–21, .CrossrefGoogle Scholar

  • [8]

    L. Bourdin and D. Idczak, A fractional fundamental lemma and a fractional integration by parts formula–Applications to critical points of Bolza functionals and to linear boundary value problems. Adv. Differential Equations 20, No 3-4 (2015), 213–232.Google Scholar

  • [9]

    P. L. Butzer and U. Westphal, An introduction to fractional calculus. In: Applications of Fractional Calculus in Physics, World Sci. Publ., River Edge, NJ (2000), 1–85.Google Scholar

  • [10]

    L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian. Commun. in Partial Diff. Equations, 32, No 8 (2007), 1245–1260; .CrossrefGoogle Scholar

  • [11]

    M. Caputo, Linear models of dissipation whose Q is almost frequency independent. Geophysical J. International 13, No 5 (1967), 529–539; Reprinted in: Fract. Calc. Appl. Anal. 11, No 1 (2008), 3–14.Google Scholar

  • [12]

    M. Carriero, A. Leaci, and F. Tomarelli, A survey on Blake and Zisserman functional. Milan J. Mathematics 83, No 2 (2015), 397–420; .CrossrefGoogle Scholar

  • [13]

    M. Carriero, A. Leaci, and F. Tomarelli, Euler equations for Blake & Zisserman functional. Calc. Var. Partial Diff. Equations 32, No 1 (2008), 81–110; .CrossrefGoogle Scholar

  • [14]

    J. Cossar, A theorem on Cesaro summability. J. of the London Mathematical Soc. 1, No 1 (1941) 56–68.Google Scholar

  • [15]

    S. Das, Functional Fractional Calculus. Springer, Berlin (2011).Google Scholar

  • [16]

    E. Capelas De Oliveira and J.A. Tenreiro Machado, A review of definitions for fractional derivatives and integral. Mathematical Problems in Engineering 2014 (2014); .CrossrefGoogle Scholar

  • [17]

    F. Demengel and G. Demengel, Functional Spaces for the Theory of Elliptic Partial Differential Equations. Universitext Springer, London & EDP Sciences, Les Ulis (2012).Google Scholar

  • [18]

    E. Di Nezza, G. Palatucci, and E. Valdinoci, Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136, No 5 (2012), 521–573; .CrossrefGoogle Scholar

  • [19]

    E. Gagliardo, Proprietà di alcune classi di funzioni in più variabili. Ricerche Mat. 7 (1958), 102–137.Google Scholar

  • [20]

    D. Idczak and S. Walczak, A fractional imbedding theorem. Fract. Calc. Appl. Anal. 15, No 3 (2012), 418–425; ; https://www.degruyter.com/view/j/fca.2012.15.issue-3/issue-files/fca.2012.15.issue-3.xml.Crossref

  • [21]

    D. Idczak and S. Walczak, Fractional Sobolev spaces via Riemann-Liouville derivatives. J. Funct. Spaces Appl. 15, ID 128043 (2013); .CrossrefGoogle Scholar

  • [22]

    A. Malinowska, Fractional variational calculus for non differentiable functions. In: Fractional Dynamics and Control, Springer, New York (2012), 97–108.Google Scholar

  • [23]

    A.M. Mathai, R.K. Saxena, and H.J. Haubold, The H-Function. Springer, New York (2010).Google Scholar

  • [24]

    V. Maz’ya, Sobolev Spaces. Springer (2013).Google Scholar

  • [25]

    K. Oldham, J. Myland, and J. Spanier, An Atlas of Functions. 2nd Ed., Springer (2009).Google Scholar

  • [26]

    Y. Pu, P. Siarry, J. Zhou, YiGuang Liu, N. Zhang, G. Huang, and YiZhi Liu, Fractional partial differential equation denoising models for texture image. Sci. China Inf. Sci. 57, No 7 (2014), 1-19; .CrossrefGoogle Scholar

  • [27]

    B. Ross, S.G. Samko, and E. Russel, Functions that have no first order derivative might have fractional derivatives of all orders less that one. Real Analysis Exchange 20, No 2 (1994-1995), 140–157.Google Scholar

  • [28]

    H.L. Royden and P. Fitzpatrick, Real Analysis. Vol. 198, Macmillan, New York (1988).Google Scholar

  • [29]

    L.I. Rudin, S. Osher, and E. Fatemi, Nonlinear total variation based noise removal algorithms. Physica D 60, No 1-4 (1992), 259–268; .CrossrefGoogle Scholar

  • [30]

    S. Samko, A. Kilbas, and O. Marichev, Fractional Integrals and Derivatives - Theory and Applications. Gordon and Breach (1993).Google Scholar

  • [31]

    Tien-Tsan Shieh and D. E Spector, On a new class of fractional partial differential equations. Advances in Calculus of Variations 8, No 4 (2015), 321–336; .CrossrefGoogle Scholar

  • [32]

    L.N. Slobodeckij, Generalized Sobolev spaces and their applications to boundary value problems of partial differential equations. Leningrad. Gos. Ped. Inst. Uçep. Zap. 197 (1958), 54–112.Google Scholar

  • [33]

    V. Tarasov, Fractional Dynamics: Applications of Fractional Calculus to Dynamics of Particles, Fields and Media. Springer Science & Business Media (2011).Google Scholar

  • [34]

    L. Tartar, An Introduction to Sobolev Spaces and Interpolation Spaces. Vol. 3, Springer Science & Business Media (2007).Google Scholar

  • [35]

    W. Trebels, Multipliers for (C, alpha)-Bounded Fourier Expansions in Banach Spaces and Approximation Theory. Vol. 329, Springer (2006).Google Scholar

  • [36]

    V. Uchaikin, Fractional Derivatives for Physicists and Engineers: Background and Theory. Vol. 1, Springer, Heidelberg (2013).Google Scholar

  • [37]

    V. Uchaikin, Fractional Derivatives for Physicists and Engineers: Applications. Vol. 2, Springer, Heidelberg (2013).Google Scholar

About the article

Received: 2016-07-27

Revised: 2017-06-20

Published Online: 2017-08-08

Published in Print: 2017-08-28


Citation Information: Fractional Calculus and Applied Analysis, ISSN (Online) 1314-2224, ISSN (Print) 1311-0454, DOI: https://doi.org/10.1515/fca-2017-0049.

Export Citation

© 2017 Diogenes Co., Sofia. Copyright Clearance Center

Comments (0)

Please log in or register to comment.
Log in